It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

Pain and Medication


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 04-30-2012, 08:59 PM   #1
nami580
Senior Member
(female)
 
Join Date: Sep 2011
Location: Victoria - Australia
Posts: 186
nami580 HB Usernami580 HB User
Pain and Medication

Hi All

Well on the medications, yet to have my first testing after taking 50mg of thyroxine - for my Hashimotto's.

I am very pelased to say that my "massive sweats" have started to subside and I can go to bed with covers on - very exciting - even have a cuddle from my husband without having to tell him to go away as I am ttooooooo hot!! (NOTE: just one of the symptoms they love to put down to Menopause!!)

I am wondering if anyone can help. I stopped all my pain in my muscles and joints after about two weeks, but they seem to be coming back again. I am not sure if I am on the correct dose of thyroxine.

I have also spoken to my PCP who is going to get a new Radiograoher after the last time when the Radiographer said I had Graves!!! Will be interesting to see what some other practioner comes up with.

 
Sponsors Lightbulb
   
Old 05-01-2012, 08:03 AM   #2
sammy64
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: USA
Posts: 3,487
sammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB User
Re: Pain and Medication

Happy to hear you've had some improvement!!!

Unfortunately, it's not uncommon for symptoms to return (or new ones develop) - this usually means a dose adjustment is required.

50mcg is rarely a therapeutic dose. Since we all need to slowly adjust to new levels of thyroid hormone, the best we can do is get labs every 6 wks. (amount of time needed for the body to adjust to a new dose). Then, if the FreeT4/T3 levels aren't appropriate (above mid-range), we need to ask the doctor for a dose increase. Wash, rinse, repeat.

It takes easily 6 months and often closer to a year (and possibly a little longer) for our dose/levels to be optimized.

It's worth every effort.
__________________
Graves' 2007...remission 2009....hypo 2010

 
Old 05-01-2012, 01:13 PM   #3
k9love
Senior Member
(female)
 
Join Date: Jul 2009
Location: uk
Posts: 157
k9love HB User
Re: Pain and Medication

Hope you dont mind me asking?

But I think I have thyroid problem and am getting lots of muscle and joint pain, could I ask where your pains were?
Im also getting very hot sweats which I myself put down to menopause but am now thinking its not!

Thanks.

Last edited by Administrator; 11-15-2012 at 10:28 PM.

 
Old 05-01-2012, 05:19 PM   #4
nami580
Senior Member
(female)
 
Join Date: Sep 2011
Location: Victoria - Australia
Posts: 186
nami580 HB Usernami580 HB User
Smile Re: Pain and Medication

Dear K9Love

I had no idea that mine was thyroid - the only thing that I had was a "multinodular" goiter - so they said.

I then began to have shocking mood swings and the pains in my muscles and joints were all over. Not all the time, I would wake up and it might be my shoulders or knees or ankes and the muscles would be the same. I had tremors in my hands and carpal tunnel syndrome.

I knew it wasn't menopause (although they kept telling me) as I had all my blood work done with all the hormones too and I am well and truly post menopausal - (albeit a little early in my life but cannot change what we are dealt)

Their are some awesome people on this board and look through and see what blood tests to have first and foremost - TSH is NOT THE ONLY test to have, but all the doctors want to determine things from that!!

I have antibodies that are extremley high - they don't show in TSH - but it is the marker for Hashimotto's.

Good luck and I am sure other will come on the board and let you know. If not I will put down what I know but I am no expert, i am at the beginning of my journey.


Quote:
Originally Posted by k9love View Post
Hope you dont mind me asking?

But I think I have thyroid problem and am getting lots of muscle and joint pain, could I ask where your pains were?
Im also getting very hot sweats which I myself put down to menopause but am now thinking its not!

Thanks.

 
Old 05-01-2012, 07:04 PM   #5
nami580
Senior Member
(female)
 
Join Date: Sep 2011
Location: Victoria - Australia
Posts: 186
nami580 HB Usernami580 HB User
Re: Pain and Medication

I just wanted to ask do you mean by Theraputic dose- basically it is not going to get worse but not going to help much either.

I thought also that I would start to lose weight which didnt happen either. I do not seem to be eating much but not losing weight either

I am glad the sweats have slowed to almost nothing but I don't think that will stay for long if the doseage needs to alter.

Any other things you think I should get done or do I would greatly appreciate it.

If you are not too inconvenienced, I would love you to read my last results and tell me what I should be looking for and where they should be.

Once again - where would we all be with out you awesome people.

Thanks in anticipation.

 
Old 05-01-2012, 07:44 PM   #6
sammy64
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: USA
Posts: 3,487
sammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB User
Re: Pain and Medication

You know I'm happy to help.

Therapeutic dose is whatever dose leaves the patient without symptoms.

Weight loss doesn't usually happen until we've been stable at our optimal levels and, of course, with appropriate diet/exercise.

The sweats might stay away....they might return. They might be replaced with a new symptom. Unfortunately, this is all part of the meds titration process as the body gets used to new levels of hormone.

I highly recommend getting the FreeT4 and FreeT3 (TSH because your doctor will want it) every 6 wks. This is the amount of time it takes for the body to adjust to a new dose and levels to stabilize. Getting labs any sooner won't be accurate - any later, a waste of time.

I also recommend that you ask the doctor for 25mcg dose increases until your FreeT4 level gets to mid-range. Moving forward from there, it's appropriate to ask your doctor to increase your dose by 12.5mcg increments until your levels are around 60-80% of range which are the types of levels most people need to be symptom-free.

It would be a good idea for you to maintain a journal of symptoms as they relate to your labs. I kept a daily journal that noted quality of sleep, digestion, energy, strength, stamina as well as any symptoms I had. I also noted things that were going on in my life on any given day if those things could have affected how I felt. This was a tool shared with me by my first-ever thyroid forum. Since I "hit" what I later learned were my optimal levels twice during the meds titration process, my journal proved itself to be quite valuable.

I'm sure you know that you should take your meds with water on an empty stomach at least 30-60 minutes before breakfast or two hours after last food/drink other than water at night. T4 needs to be taken at least 4 hours away from iron/calcium.

Maintaining a consistent level of fiber intake from day-to-day is also important with T4.

I'll gladly help you interpret your labs and do the math to show you what levels at 60-80% of range will look like. Of course, we need to see your lab's ranges for each result.
__________________
Graves' 2007...remission 2009....hypo 2010

 
The following user gives a hug of support to sammy64:
nami580 (05-02-2012)
The Following User Says Thank You to sammy64 For This Useful Post:
nami580 (05-02-2012)
Closed Thread




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:52 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!